Alert archive / Vermont / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 3, 2000, 5:06 PM EDT for Franklin County, Grand Isle County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 5:06 PM EDT (21:06 UTC)
- Expired
- Aug 3, 2000, 6:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 36 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 032107 SVRBTV VTC011-013-032200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 506 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN VERMONT GRAND ISLE COUNTY IN VERMONT * UNTIL 600 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ALBURG...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HIGHGATE SPRINGS...SWANTON AROUND 510 PM NEAR HIGHGATE FALLS AROUND 520 PM NEAR FRANKLIN AND SHELDON AROUND 530 PM NEAR ENOSBURG FALLS AROUND 550 PM NEAR MONTGOMERY AROUND 6 00 PM THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. $$ MURRAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:21 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 3, 3:21 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 321 PM EDT THU AUG 3 2000 SVR TSTM WATCH CONTS TIL 5 PM. SHORT TERM...MAIN FNT HAS RCHD ST LAW VLY AT 19Z AND WL TAKE REST OF AFTN INTO THIS EVNG TO MOV THRU FA. AMS STILL QUITE UNSTABLE SO SVR THREAT WL CONT THRU ERLY EVNG E OF ST LAW VLY AND W ADRNDCKS. BHND FNT...PRTL CLRG XPCTD AS GOOD DRY PUCH MVS IN. SATL CONFIRMS THIS WITH LOTS OF CLR SKIES ACRS ONT. UPR LOW N OF LKS WL MOV EWD SO BRUNT OF S/WV ENERGY WL RIDE N OF FA TNGT. FRI...SHLW LL MSTR AND STEEP LPS RATES WL LEAD TO CU/SC DEVT SO WL GO PTSUNNY. H8 TMPS SUGGEST UNDERCUTTING FWC GUIDANCE A BIT. LONGER TERM...CAN YOU SAY GREAT WEEKEND?? CERTAINLY HAVEN/T BEEN ABLE TO SAY THAT THIS SUMMER BUT ALL INDICATIONS ARE FOR SUNSHINE... SEASONABLE TMPS AND LOW HMDTY AS SFC RDG MVS ACRS NE. BEST DAY WL BE SAT WITH A FEW MORE CLDS LKLY SUN AS HI MVS EWD. XTNDD...FOLWD MRF GUIDNC. .BTV...NONE. KJC
In the hours before
Special weather statement, Aug 3, 11:50 AM EDT, 5 hours 16 minutes before
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
Local storm report, Aug 3, 3:08 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
305 PM EDT WED AUG 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM BARRE ARPT VT 62 MPH TSTM GUST
08/03/00 WASHINGTON ASOS WIND GUST TO 62 MPH
0255 PM BERLIN VT WIND DAMAGE
08/03/00 WASHINGTON g VERMONT HIGHWAY DEPARTMENT
REPORTED TREES DOWN ALONG
ROUTE 12The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:44 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 31 min |
| Aug 3, 5:59 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.